Alert archive / Guam / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Guam

July 4, 2015

NWS Guam issued this flash flood warning at Jul 4, 2015, 5:57 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 5:57 PM CDT (22:57 UTC)
Expired
Jul 4, 2015, 11:45 PM CDT
In force
6 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WGMY50 PGUM 042257
FFWMY

- PGUM 000000
FFWGUM
GUC010-100-050445-
/O.NEW.PGUM.FF.W.0005.150704T2257Z-150705T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
850 AM CHST SUN JUL 5 2015

THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLANDS OF ROTA...GUAM...

* UNTIL 245 PM CHST

* AT 850 AM CHST...DOPPLER RADAR INDICATED HEAVY SHOWERS ACROSS GUAM
  AND ROTA. 6 TO 9 INCHES OF RAIN HAVE ALREADY FALLEN ON GUAM WITH 4
  TO 7 INCHES OVER ROTA. FLASH FLOODING IS EXPECTED TO CONTINUE OVER
  THE NEXT SEVERAL HOURS.

* ADDITIONAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE LIKELY FOR BOTH
  ISLANDS IN THE NEXT 3 TO 6 HOURS. FLASH FLOODING IS EXPECTED IN
  LOW-LYING AREAS AND NEAR RIVERS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF LIVING NEAR RIVERS AND STREAMS...MOVE TO HIGHER GROUND NOW. ACT
QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. STAY AWAY FROM
RIVER BANKS AND CULVERTS AS THEY CAN BECOME UNSTABLE AND UNSAFE.

TURN AROUND...DO NOT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES. ONLY 2 FEET OF RUNNING WATER WILL BE
ENOUGH TO CARRY A VEHICLE AWAY.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 1343 14463 1352 14481 1412 14511 1420 14527
      1419 14528 1411 14521 1413 14516 1377 14494
      1361 14490 1359 14495 1353 14494 1342 14478
      1328 14476 1323 14467

$$

KLEESCHULTE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:45 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 4, 3:45 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
645 AM CHST SUN JUL 5 2015

UPDATED TO ADD MICRONESIA DISCUSSION

.SYNOPSIS...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORM WILL PREVAIL TODAY AND
CHAN-HOM PASSES THROUGH THE MARIANAS.

&&

.DISCUSSION...
CHAN-HOM REMAINS A TROPICAL STORM THIS MORNING. AGAIN THE TRACK
IS THE BIG QUESTION. THE EARLIER TRACK FORECAST NEAR TINIAN AND
SAIPAN. LAST NIGHTS TRACK PREDICTION SHOWED THE TROPICAL STORM
PASSING CLOSER TO ROTA. A LOOP OF RADAR IMAGERY SHOWED THE
TROPICAL STORM EAST OF GUAM TURNING NORTHWEST. A FEW FRAMES
TOWARDS THE END HINT THAT IT MAY BE HEADING TOWARDS THE ROTA
CHANNEL. THE LATEST FORECAST HAS IT PASSING JUST NORTH OF ROTA SO
IF THIS TREND CONTINUES ANOTHER UPDATE IS POSSIBLE.

CHAN-HOM MAY BECOME A TYPHOON AT SOME TIME BUT NOT WHEN IT IS IN
THE MARIANAS. TROPICAL STORM FORCE WINDS ARE LIKELY ACROSS THE
ISLANDS AT SOME TIME TODAY AND TONIGHT.

HEAVY RAIN WAS OBSERVED AFTER MIDNIGHT WITH A FEW AREAS SEEING
ABOVE FOUR INCHES OF RAIN BEFORE SUNRISE. A FLASH FLOOD WARNING
IS IN EFFECT FOR GUAM AND ROTA FOR THIS MORNING. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR ALL THE MARIANAS ISLANDS. WHILE THERE
MAYBE SOME TROPICAL STORM FORCE WINDS TODAY AND TONIGHT THE BIGGER
WORRY IS PROBABLY WITH MORE HEAVY RAIN FALLING THROUGH TONIGHT.

&&

.MARINE...
BUOY DATA SHOWED A NORTHEAST SWELL OVER THE MARIANAS THIS MORNING.
THERE IS WINDS GENERATED ALONG THE MONSOON TROUGH SOUTH OF THE
MARIANAS IS PUSHING WAVES IN THIS DIRECTION GENERATING A SOUTHWEST
SWELL. THE BUOY DATA INDICATED SEAS OF 10 TO 12 FEET THIS MORNING.
SEAS PROBABLY WILL REACH 15 FEET IN PLACES AS CHAN-HOM PASSES
THROUGH THE LOCAL AREA.

&&

.EASTERN MICRONESIA...
TROPICAL STORM NANGKA LOCATED NEAR 11N165E IS PASSING NORTH OF UJAE
ATOLL IN THE MARSHALL ISLANDS THIS MORNING. MODERATE MONSOON WINDS
FEEDING TOWARD NANGKA WILL MAINTAIN A FEW SHOWERS NEAR POHNPEI AND
KOSRAE THRU MONDAY. FARTHER EAST...DRIER SOUTH TO SOUTHEAST WINDS
ARE ALREADY DOMINATING MAJURO AND THIS TREND WILL CONTINUE THRU
MIDWEEK. ONCE NANGKA HAS MOVED FARTHER NORTHWEST OF KOSRAE AND
POHNPEI NEAR MIDWEEK...THESE SAME WINDS WILL ALSO SPREAD WESTWARD
OVER THESE LOCATIONS.

HAZARDOUS SEA CONDITIONS ARE NO LONGER EXPECTED ACROSS THE REGION.
HAZARDOUS SURF WILL LINGER NEAR POHNPEI AND KOSRAE UNTIL THIS
AFTERNOON.

&&

.WESTERN MICRONESIA...
TROPICAL STORM CHAN-HOM IS DRIFTING ERRATICALLY WEST-NORTHWESTWARD
NEAR GUAM AND ROTA THIS MORNING. FRESH TO STRONG MONSOONAL WINDS
SOUTHWEST AND SOUTH OF CHAN-HOM ARE EXPECTED ACROSS CHUUK UNTIL
MONDAY...YAP AND KOROR THRU TUESDAY. THESE WINDS WILL KEEP OFF AND
ON SHOWERS AND POSSIBLE THUNDERSTORMS NEAR THESE PLACES. AS CHAN-HOM
MOVES NORTHWEST OF THE MARIANAS TOWARD MIDWEEK...THESE WINDS SHOULD
BEGIN TO DECREASE ACROSS KOROR AND YAP. FOR CHUUK...MODERATE TO
FRESH SOUTHWEST WINDS INDUCED BY TROPICAL STORM NANGKA MIGHT STILL
TRIGGER PERIODIC CONVECTION THERE THRU TUESDAY. AFTERWARD...DRIER
SOUTH TO SOUTHEAST WINDS FROM EASTERN MICRONESIA WILL ALSO REACH
CHUUK BY MIDWEEK.

LATEST SATELLITE-DERIVED SEA HEIGHT DATA INDICATES SEAS NEAR KOROR
HAVE SUBSIDED BELOW HAZARDOUS LEVELS. WITH STRONGER MONSOON WINDS
STILL EXPECTED NEAR YAP AND CHUUK...HAZARDOUS SEAS FOR SMALL CRAFT
WILL LINGER THERE UNTIL MONDAY AFTERNOON. HAZARDOUS SURF WILL ALSO
PERSIST ACROSS CHUUK UNTIL MONDAY AFTERNOON...KOROR AND YAP THRU
MIDWEEK.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WATCH FOR GUZ001-002.

     FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR GUZ001>004.

     HIGH SURF ADVISORY UNTIL 6 PM CHST MONDAY FOR GUZ001.

     TROPICAL STORM WARNING FOR GUZ002.

     TYPHOON WARNING FOR GUZ003-004.

MARIANAS WATERS...TYPHOON WATCH FOR PMZ151-152.

     TROPICAL STORM WARNING FOR PMZ152.

     TYPHOON WARNING FOR PMZ153-154.

     SMALL CRAFT ADVISORY UNTIL 6 PM CHST MONDAY FOR PMZ151.

&&

ZIOBRO/CHAN

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:45 AM CDTFlash Flood WatchGUM50 hr
Jul 4, 1:31 AM CDTTropical Storm WarningGUM32 hr
Jul 4, 3:15 AM CDTTyphoon WarningGUM23 hr
Jul 4, 6:38 AM CDTSmall Craft AdvisoryGUM6 hr
Jul 4, 6:38 AM CDTSmall Craft AdvisoryGUM19 hr
Jul 4, 7:51 AM CDTHigh Surf AdvisoryGUM17 hr
Jul 4, 11:18 AM CDTAreal Flood AdvisoryGUM3 hr
Jul 4, 1:36 PM CDTFlash Flood WarningGUM5 hr
Jul 4, 5:58 PM CDTFlash Flood WarningGUM6 hr

Nearby

Flash Flood Warnings in Guam, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.